Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Medford, OR

September 11, 20127 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this red flag warning at Sep 11, 2012, 2:52 PM PDT for 7 counties in Oregon; Siskiyou County, California. It took effect at Sep 11, 2012, 11:00 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 2:52 PM PDT (21:52 UTC)
In effect from
Sep 11, 2012, 11:00 PM PDT
Expired
Sep 13, 2012, 2:00 PM PDT
In force
39 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS86 KMFR 112152
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PDT TUE SEP 11 2012

ORZ619>621-121000-
/O.UPG.KMFR.FW.A.0016.120912T0600Z-120913T1800Z/
/O.NEW.KMFR.FW.W.0017.120912T0600Z-120912T1800Z/
WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
252 PM PDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT WEDNESDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONES 619...620 AND 621...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONES
  619...620 AND 621.

* WIND...NORTHEAST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH 
  ARE EXPECTED.

* HUMIDITY...22 TO 30 PERCENT OVERNIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

CAZ280-121000-
/O.UPG.KMFR.FW.A.0016.120912T0600Z-120913T1800Z/
/O.NEW.KMFR.FW.W.0017.120912T0600Z-120913T1800Z/
WESTERN KLAMATH NATIONAL FOREST-
252 PM PDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT THURSDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONE 280...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...NORTHEAST WINDS 5 TO 10 MPH WITH GUSTS TO 15 MPH ARE 
  EXPECTED. WINDS WILL PEAK TONIGHT AND DIMINISH SOME DURING 
  THE DAY WEDNESDAY BUT INCREASE AGAIN WEDNESDAY NIGHT INTO 
  THURSDAY MORNING.

* HUMIDITY...22 TO 30 PERCENT OVERNIGHT AND 12 TO 20 PERCENT 
  DURING THE AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ618-121000-
/O.NEW.KMFR.FW.W.0017.120912T0600Z-120912T1800Z/
SOUTHERN OREGON COAST-
252 PM PDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT WEDNESDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONE 618...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY. 

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 618.

* WIND...NORTHEAST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH ARE EXPECTED.

* HUMIDITY...15 TO 25 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-121000-
/O.NEW.KMFR.FW.W.0017.120912T0600Z-120913T1800Z/
SOUTHERN OREGON CASCADES-
252 PM PDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT THURSDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONE 623...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
THURSDAY. 

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED.

* HUMIDITY...20 TO 25 PERCENT OVERNIGHT AND 10 TO 15 PERCENT
  DURING THE AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ617-121000-
/O.NEW.KMFR.FW.W.0017.120912T1800Z-120913T0300Z/
UMPQUA NATIONAL FOREST-
252 PM PDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 617...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. 

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS IN EASTERN FIRE ZONE 617.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

SK
VISIT US AT WWW.WEATHER.GOV/MEDFORD
6 follow-up statements
006 
WWUS86 KMFR 120953
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 AM PDT WED SEP 12 2012

ORZ618>621-121800-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120912T1800Z/
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
253 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONES 619...620 AND 621...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONES 619... 
  620 AND 621.

* WIND...NORTHEAST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH ARE 
  EXPECTED.

* HUMIDITY...22 TO 30 PERCENT OVERNIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

CAZ280-122200-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
WESTERN KLAMATH NATIONAL FOREST-
253 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 280...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...NORTHEAST WINDS 5 TO 10 MPH WITH GUSTS TO 15 MPH ARE
  EXPECTED. WINDS WILL PEAK TONIGHT AND DIMINISH SOME DURING THE
  DAY BUT INCREASE AGAIN TONIGHT INTO THURSDAY MORNING.

* HUMIDITY...22 TO 30 PERCENT OVERNIGHT AND 12 TO 20 PERCENT 
  DURING THE AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-122200-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
SOUTHERN OREGON CASCADES-
253 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 623...

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND 20 TO 25 PERCENT
  TONIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ617-122200-
/O.CON.KMFR.FW.W.0017.120912T1800Z-120913T0300Z/
UMPQUA NATIONAL FOREST-
253 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE ZONE 617...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS IN EASTERN FIRE ZONE
  617.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
297 
WWUS86 KMFR 121758
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1058 AM PDT WED SEP 12 2012

ORZ618>621-121900-
/O.EXP.KMFR.FW.W.0017.000000T0000Z-120912T1800Z/
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
1058 AM PDT WED SEP 12 2012

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
ZONES 618...619...620 AND 621...

THE RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. 

* AFFECTED AREA: FIRE ZONES 621...618...620 AND 619 

WINDS HAVE DIMINISHED ACROSS THE COASTAL HIGH TERRAIN.

$$

CAZ280-130600-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
WESTERN KLAMATH NATIONAL FOREST-
1058 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 280...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...NORTHEAST WINDS 5 TO 10 MPH WITH GUSTS TO 15 MPH ARE
  EXPECTED. WINDS WILL DIMINISH SOME DURING THE DAY BUT INCREASE
  AGAIN TONIGHT INTO THURSDAY MORNING.

* HUMIDITY...22 TO 30 PERCENT OVERNIGHT AND 12 TO 20 PERCENT 
  DURING THE AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-130600-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
SOUTHERN OREGON CASCADES-
1058 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 623...

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND 20 TO 25 
  PERCENT TONIGHT. 

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ617-130300-
/O.CON.KMFR.FW.W.0017.120912T1800Z-120913T0300Z/
UMPQUA NATIONAL FOREST-
1058 AM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 617...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS IN EASTERN FIRE ZONE 
  617.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

SK
VISIT US AT WWW.WEATHER.GOV/MEDFORD
013 
WWUS86 KMFR 122112
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT WED SEP 12 2012

CAZ280-130915-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
WESTERN KLAMATH NATIONAL FOREST-
212 PM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 280...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...WHILE WINDS WILL DIMINISH FOR A SHORT PERIOD THIS
  AFTERNOON, SOUTHEAST WINDS 5 TO 10 MPH WITH GUSTS TO 15 MPH ARE
  EXPECTED AGAIN TONIGHT.

* HUMIDITY...10 TO 20 PERCENT DURING THE AFTERNOON AND RECOVERING
  ONLY TO 20 TO 35 PERCENT OVERNIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-130915-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
SOUTHERN OREGON CASCADES-
212 PM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 623...

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 15 MPH ARE EXPECTED.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND RECOVERING ONLY TO 20
  TO 30 PERCENT TONIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ617-130300-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T0300Z/
UMPQUA NATIONAL FOREST-
212 PM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 617...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS IN EASTERN FIRE ZONE 
  617.

* WIND...NORTHEAST WINDS 10 MPH WITH GUSTS NEAR 20 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

MSO

VISIT US AT WWW.WEATHER.GOV/MEDFORD
446 
WWUS86 KMFR 130254
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
754 PM PDT WED SEP 12 2012

ORZ617-130400-
/O.EXP.KMFR.FW.W.0017.000000T0000Z-120913T0300Z/
UMPQUA NATIONAL FOREST-
754 PM PDT WED SEP 12 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
ZONE 617...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 


$$

CAZ280-131500-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
WESTERN KLAMATH NATIONAL FOREST-
754 PM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 280...

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...WHILE WINDS WILL DIMINISH FOR A SHORT PERIOD THIS 
  AFTERNOON... SOUTHEAST WINDS 5 TO 10 MPH WITH GUSTS TO 15 MPH 
  ARE EXPECTED AGAIN TONIGHT. 

* HUMIDITY...10 TO 20 PERCENT DURING THE AFTERNOON AND 
  RECOVERINGONLY TO 20 TO 35 PERCENT OVERNIGHT. 

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-131500-
/O.CON.KMFR.FW.W.0017.000000T0000Z-120913T1800Z/
SOUTHERN OREGON CASCADES-
754 PM PDT WED SEP 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 623...

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 15 MPH ARE EXPECTED.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND RECOVERING ONLY
  TO 20 TO 30 PERCENT TONIGHT. 

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
016 
WWUS86 KMFR 131526
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
826 AM PDT THU SEP 13 2012

CAZ280-132100-
/O.EXT.KMFR.FW.W.0017.000000T0000Z-120913T2100Z/
WESTERN KLAMATH NATIONAL FOREST-
826 AM PDT THU SEP 13 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 280...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* AFFECTED AREA: MID SLOPES AND RIDGE TOPS OF FIRE ZONE 280.

* WIND...EAST WINDS 5 TO 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED
  THROUGH EARLY THIS AFTERNOON.

* HUMIDITY...RECOVERIES ARE ONLY TO 15 TO 25 PERCENT THIS MORNING
  WITH HUMIDITIES EARLY THIS AFTERNOON AT 10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ623-132100-
/O.EXT.KMFR.FW.W.0017.000000T0000Z-120913T2100Z/
SOUTHERN OREGON CASCADES-
826 AM PDT THU SEP 13 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 623...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* AFFECTED AREA: FIRE ZONE 623.

* WIND...EAST WINDS 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED.

* HUMIDITY...HUMIDITIES ARE ONLY TO 10 TO 20 PERCENT THIS MORNING AND
  EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY CREATE THE 
  POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

SK
VISIT US AT WWW.WEATHER.GOV/MEDFORD
289 
WWUS86 KMFR 132056
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
156 PM PDT THU SEP 13 2012

CAZ280-132200-
/O.EXP.KMFR.FW.W.0017.000000T0000Z-120913T2100Z/
WESTERN KLAMATH NATIONAL FOREST-
156 PM PDT THU SEP 13 2012

...RED FLAG WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
ZONE 280...

THE RED FLAG WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

* AFFECTED AREA: FIRE ZONE 280 

* WIND...WINDS HAVE DECREASED BELOW RED FLAG CRITERIA AND WILL
  CONTINUE TO DIMINISH OVERNIGHT.

* HUMIDITY...HUMIDITIES WILL CONTINUE TO BE 10 AND 15 PERCENT
  THROUGH THIS AFTERNOON.

$$

ORZ623-132200-
/O.EXP.KMFR.FW.W.0017.000000T0000Z-120913T2100Z/
SOUTHERN OREGON CASCADES-
156 PM PDT THU SEP 13 2012

...RED FLAG WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
ZONE 623...

THE RED FLAG WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

* AFFECTED AREA: FIRE ZONE 623 

* WIND...SUSTAINED WINDS HAVE DECREASED BELOW 10 MPH. WHILE THERE
  MAY BE A FEW GUSTS NEAR 20 MPH THIS AFTERNOON, WINDS WILL
  CONTINUE TO DIMINISH THROUGH THIS EVENING.

* HUMIDITY...HUMIDITIES WILL CONTINUE TO BE BETWEEN 7 TO 15
  PERCENT THIS AFTERNOON.

$$

MSO

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:06 AM PDT, 5 hours 46 minutes earlier.

Area forecast discussion, Sep 11, 9:06 AM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PDT TUE SEP 11 2012

.DISCUSSION...RELATIVELY QUIET WEATHER CONTINUES FOR ALMOST OFF
THE CWA TODAY. SOME MARINE MOISTURE DID MAKE IT IN TO THE UMPQUA
BASIN AND LOOK QUITE THICK. SO EXPECT IT TO TAKE A GOOD COUPLE OF
HOURS BEFORE IT BURNS OFF. THE THERMAL TROUGH WILL BE THE MAJOR
WEATHER MAKER FOR THE NEXT SEVERAL DAYS. AS IT SITS ALONG THE
COAST AND STRENGTHENS, THIS WILL MAKE FOR GUSTY OFFSHORE WINDS
OVER THE COASTAL MOUNTAINS AND WARMING TEMPERATURES FOR INLAND
LOCATIONS. WITH CONTINUED DRY WEATHER, THIS WILL ONLY SERVE TO
HEIGHTEN WEATHER FIRE CONCERNS. THE NEXT FORESEEABLE CHANGE TO OUR
PATTERN WILL BE AS THE PACIFIC HIGH DRIFTS WESTWARD AND ALLOWS THE
THERMAL TROUGH TO STRETCH NORTHWARD ON THURSDAY. THIS SHOULD ALLOW
THE WINDS TO SLACKEN SOME AND OVERNIGHT RECOVERIES TO IMPROVE.

&&

.AVIATION...DESPITE SOME OVERCAST CONDITIONS IN THE UMPQUA BASIN THIS
MORNING, ALL TERMINALS ARE VFR. THEY WILL REMAIN VFR THROUGHOUT
THE PERIOD. GUSTY NORTH TO NORTHEASTERLY WINDS WILL ONCE AGAIN
PLAGUE THE COASTAL AREAS THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 100 AM PDT TUE SEP 11 2012/

DISCUSSION...11/00Z NAM/GFS IN.

MOSTLY CLEAR SKIES PREVAIL OVER ALMOST ALL OF THE MEDFORD CWA THIS
MORNING AS OFFSHORE LOW LEVEL FLOW SETS UP OVER THE AREA. THE
EXCEPTION IS A SHRINKING AREAS OF CLOUDS IN THE CASCADES NORTH OF
CRATER LAKE WHICH SHOULD BE GONE IN A FEW HOURS.

AN UPPER RIDGE WILL BUILD INTO THE AREA FROM THE WEST THROUGH
WEDNESDAY...THEN THE RIDGE WILL MOVE ONSHORE WEDNESDAY NIGHT. IT
WILL BE SLOW TO MOVE OUT. THE RIDGE AXIS WILL BE OVER THE
INTERMOUNTAIN STATES THURSDAY AND WILL MOVE OUT OVER THE GREAT
PLAINS FRIDAY. A WEAK TROUGH WILL APPROACH THE COAST FRIDAY INTO
FRIDAY NIGHT.

EXPECT LOW LEVEL OFFSHORE FLOW TO CONTINUE THROUGH THURSDAY
NIGHT...THOUGH IT WILL BE VERY WEAK BY THEN. GUSTY RIDGE TOP WINDS
OVER THE COAST RANGE WILL PEAK TONIGHT...BUT HUMIDITY RECOVERIES
WILL BE AT LEAST MODERATE. THE WINDS WILL BE LIGHTER WEDNESDAY
NIGHT...BUT RECOVERIES WILL BE POOR OVER THE RIDGES. WINDS WILL BE
LIGHTER STILL THURSDAY NIGHT...BUT IT WILL STILL BE DRY THEN TOO.
FOG WILL LIKELY RETURN TO THE SOUTH COAST SOMETIME THURSDAY AND
WORK UP THE COAST THROUGH REEDSPORT THURSDAY NIGHT. THE REMAINDER OF
THE CWA WILL REMAIN CLEAR THROUGH THURSDAY NIGHT. THE INCOMING
TROUGH MAY SPREAD SOME HIGH AND MIDDLE CLOUDS OVER THE INLAND
AREAS BEGINNING FRIDAY...BUT IT WON'T BE WIDESPREAD.

AS FAR AS TEMPERATURES GO...EXPECT TEMPERATURES TO BE HOT AT
BROOKINGS TUESDAY AND WEDNESDAY...COOLING DOWN RAPIDLY WHEN THE
FOG RETURNS THURSDAY. INLAND TEMPERATURES WILL ALSO SOAR TO WELL
ABOVE NORMAL VALUES IN THE AFTERNOONS AND EVENINGS...BUT THE
NIGHTS WILL BE LONG ENOUGH AND THE AIR MASS DRY ENOUGH TO ALLOW
QUITE A BIT OF COOLING OVERNIGHT...EXCEPT FOR THE BREEZY RIDGES.

MEDIUM RANGE DISCUSSION FROM THE MONDAY AFTERNOON AFD...SATURDAY
THROUGH MONDAY. THE RIDGE WILL BE SUPPRESSED OVER THE WEEKEND AS
A TROUGH MOVES THROUGH WESTERN CANADA. THIS WILL SERVE ONLY TO
DECREASE OUR TEMPERATURES A BIT. THEN THE RIDGE LOOKS LIKE IT WILL
BUILD BACK OVER THE PACNW NEXT WEEK. FOR AGRICULTURAL INTERESTS,
OTHER THAN OCCASIONAL DRIZZLE AT THE COAST, THERE IS NO RAIN IN
SIGHT FOR AT LEAST THE NEXT WEEK AND PROBABLY LONGER. -WRIGHT &&

AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE ENTIRE AREA
THROUGH TUESDAY NIGHT.

FIRE WEATHER...AFTER A FEW DAYS WITH BELOW NORMAL TEMPERATURES...THE
AIR MASS WILL WARM AND DRY THROUGH THE REST OF THE WEEK. A LONG-
DURATION OFFSHORE FLOW PATTERN IS SETTING UP AND WILL BRING DRYING
CONDITIONS AND BREEZY NORTHEAST WINDS TO THE THE HIGHER TERRAIN OF
JOSEPHINE...CURRY...AND WESTERN SISKIYOU COUNTIES. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR TUESDAY NIGHT THROUGH THURSDAY MORNING
FOR THESE AREAS. WINDS WILL LIKELY PEAK AT NIGHT AND IN THE
MORNING BUT WINDS COULD CONTINUE TO BE BREEZY DURING THE DAY
WEDNESDAY AND HUMIDITIES WILL DEFINITELY BE LOW.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR ORZ022-024-026-028.

CA...FIRE WEATHER WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR CAZ080.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ370.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
     FOR PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT WEDNESDAY FOR PZZ370.
     GALE WARNING UNTIL 5 AM PDT WEDNESDAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT WEDNESDAY FOR PZZ376.

99/99/99

Nearby

Red Flag Warnings in Oregon, 2012Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.